This is a copy of a letter a friend wrote to Dr. Oz. I know three people who have had terrible reactions to statin drugs just as she described. Have you had an experience like this with doctors not listening to your complaints, and then you later figure it out on your own? Any comments you would like to add I will forward to her.
I have been an RN for 37 years, worked in pediatrics, adults, hospitals and mostly home care. I used to be unsure of myself when I noticed in the early 90’s that it seemed that insurances started deciding our care. Well the proliferation of meds in the 90’s has led to many unsure side effects now in the teens of this decade. Every pt. I see, has at least 10-15 meds. My concern now is the in…effecient way communication with doctors and specialists take place. I never see physicians look at meds and really think about what they are doing to patients. Just more meds are ordered. My husband had polio at 9 mos. old. He is now 63. He had bypass surgery 16 yrs ago, has been on a statin among other meds, over the past decade… for the past 3 1/2 yrs we have consulted his primary doc, specialists… for symptoms that began increasing and became quite debilitating. Very hot burning feeling under his skin from the chest up intolerance to brightness, very cold feet and vibrating in extremities. We have other side effects he has had to other meds, but I want to emphasize this particular situation. We saw a neurologist also, other meds were added to try to change the way his brain was perceiving his nerve endings, as he was diagnosed with autonomic nervous system disorder. He finally became so disgusted when he became more light headed, stumbley, and still had the initial problems. He went off all his meds, including the ones for cardiac. Within 10 days he was better, we resumed the meds after 3 weeks and 5 days later you could see the symptoms come back more and more hour by hour. I pulled out the statin… in 4 days gradually all the symptoms went away. We lost almost 4 yrs in our relationship with the stress this caused, the loss of work, and what really irritates me to no end…. no medical professional seems to care…. Patients should not be asked, do you have and allergies to meds, but DO YOU HAVE ANY PARTICULAR SIDE EFFECTS TO MEDS? Even when pts. bring in their list of meds…. they are never looked at after they are put in the computer. Please help the public on this matter, I would love to talk to your medical staff regarding this issue.See More